Idaho, 2006

Hail in Idaho, June 30, 2006

June 30, 2006 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM MST, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUN 30 2006

.DISCUSSION...LATEST RADAR LOOP SHOWING TWO AREAS OF CONVECTION IN
CWA. ONE AREA ACROSS THE NORTH (FROM LLJ-IPR) SHOULD DRIFT NE OF
FCST/A IN THE NEXT 1-2 HRS. ANOTHER AREA OF TSTMS ALONG THE SOUTHERN
BORDER (ASSOCIATED WITH RR QUAD OF 3H JET) SHOULD CONTINUE THROUGH
THE EVENING HOURS. ALSO NOTICED A SWATH OF CONVECTION ACROSS N NV.
THIS AREA IS ASSOCIATED WITH ANOTHER S/WV THAT IS FORECAST TO SLIDE
ALONG THE UT/ID BORDER LATER THIS EVENING. EXPECTING MOST OF THIS
ACTIVITY TO REMAIN ALONG THE SOUTHERN BORDER THROUGH MIDNIGHT. ANY
OF THESE THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. FCST/A WILL REMAIN
UNDER A FLAT UPPER RIDGE INTO THE WEEKEND WITH EMBEDDED S/WVS
SLIDING OVER AREA. DIFFICULT TO TIME INDIVIDUAL FEATURES SO WENT
AHEAD AND CONTINUED TREND OF DIURNAL (AFTN/EVE) TSTMS ACROSS THE
MTNS EACH DAY. TEMPS WILL GRADUALLY WARM THROUGH WED WITH WED
POSSIBLY SEEING TEMPS IN THE MID 90S FOR THE VALLEYS. GFS HAS BEEN
CONSISTENT WITH DEVELOPING A FETCH OF TROPICAL MOISTURE INTO AREA
FOR THE END OF THE WEEK. APPEARS A S/WV WILL SLIDE NE ACROSS AREA ON
THU (PER GFS) SO HAVE BUMPED POPS HIGHER. CONTINUED SW FLOW ALOFT
INTO NEXT WEEKEND WITH ISOL AFTN/EVE CONVECTION ACROSS MTNS.

WINTHER
&&

.AVIATION...MAINLY VFR CONDITIONS AT TAF SITES OVERNIGHT.
THUNDERSTORMS IN TWEB ROUTES THIS EVENING WHICH SHOULD END BY 06Z.
GK.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 30, 4:50 AM MST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
550 AM MDT FRI JUN 30 2006

IDZ017>025-031-032-011200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
550 AM MDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 102 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
June 30, 7:02 PM MST to 7:15 PM MST
Where
Jefferson County, 6 mi N of Monteview
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.017, -112.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518530.